MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY
Catalog Number 3MAXC
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2019-00912; 3005168196-2019-00914.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the basilar artery using a penumbra system jet 7 reperfusion catheter (jet7) from a penumbra system jet7 kit, and a penumbra system 3max reperfusion catheter (3maxc).It should be noted that the patient's anatomy was tortuous.During the procedure, while attempting to track a jet7 over the 3maxc to make the first pass, the physician experienced resistance and subsequently, the jet7 was unable to advance any further.The jet7 was therefore removed and was no longer used in the procedure.The physician then attempted to track another jet7 over the same 3maxc and the same issue occurred.This jet7 was also removed and was no longer used in the procedure.It was also reported that upon retraction of the 3maxc during the second pass the physician experienced resistance and subsequently, the 3maxc became kinked approximately 20 cm from the distal end.The 3maxc was therefore removed and the procedure was continued using a penumbra system ace 68 reperfusion catheter (ace68) and another 3maxc.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8596223
Report Number3005168196-2019-00915
Device Sequence Number19406803
Product Code NRY
UDI-Device Identifier00814548019932
UDI-Public00814548019932
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/10/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2021
Device Catalogue Number3MAXC
Device Lot NumberF81767
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2019
Initial Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005